Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 106, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 19, 2005, 1:29 PM CDT for Hardin County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2005, 1:29 PM CDT (18:29 UTC)
- Expired
- May 19, 2005, 1:53 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 145 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 10:41 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 19, 10:41 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1041 AM CDT THU MAY 19 2005 .DISCUSSION... A STRONG LOW PRESSURE SYSTEM IS ENTERING WESTERN WISCONSIN AT THIS TIME. AN UPPER RIDGE IS BUILDING OVER THE WESTERN HALF OF THE US WHILE A CLOSED LOW IS ANCHORED OFF OF THE NEW ENGLAND COAST. A STATIONARY FRONT EXTENDS SOUTHWARD FROM THE UPPER MIDWEST LOW TO NEAR KANSAS CITY AND THEN SOUTHWESTWARD THROUGH THE OKLAHOMA AND TEXAS PANHANDLES. AN UPPER LEVEL SHORTWAVE AHEAD OF THE SURFACE FRONT IS MOVING THROUGH SOUTH CENTRAL MISSOURI. A DECK OF LOW LEVEL CU AND STRATUS LIES JUST AHEAD OF THE SHORTWAVE ACROSS NORTH CENTRAL ARKANSAS AND THROUGH SOUTH CENTRAL MISSOURI. OVER THE MIDSOUTH...SKIES ARE PARTLY TO MOSTLY SUNNY AT THIS TIME. EXPECT CU DEVELOPMENT SHORTLY. TEMPS WITH THE MORNING SUN HAVE SHOT UP WITH MANY LOCATIONS IN THE 80S. ALTHOUGH PARTLY SUNNY SKIES THIS AFTERNOON WILL SLOW DOWN THE TEMPS...THINK THAT MANY AREAS WILL BE IN THE UPPER 80S TO AROUND 90 DUE TO THE HEAD START ON TEMPS THIS MORNING. WILL LEAVE IN RAIN CHANCES FOR THIS AFTERNOON DUE TO THE SHORTWAVE MOVING SOUTHEASTWARD. ALSO AIR MASS VARIETY THUNDERSTORMS ARE ALSO POSSIBLE SINCE THERE REALLY ISNT MUCH OF A CAP IN PLACE AND INSTABILITY IS DESCENT...LI AROUND -4 AND CAPES AROUND 1500 J/KG. THE AREA IS OUTLOOKED BY SPC FOR SLIGHT RISK. THIS THREAT IS MAINLY A HAIL THREAT WITH ADDED FORCING ALONG THE SHORTWAVE AS IT MOVES INTO THE AREA THIS AFTERNOON. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
Hazardous weather outlook, May 19, 12:44 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1244 PM CDT THU MAY 19 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-201100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1244 PM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL UNTIL 7 PM. ANOTHER SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF WEST TENNESSEE EXCEPT THE SOUTHERN MOST ROW OF COUNTIES UNTIL 9 PM. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE HEAT OF THE AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET. THE MAIN THREAT IS LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO FRIDAY. AN ISOLATED SEVERE STORM IS POSSIBLE OVER NORTH MISSISSIPPI WITH LOCALLY DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VALLE
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 23 min |
| May 19, 3:39 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 15 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.